Addiction: Substance Abuse Community
Sleep?
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Sleep?

Hello, My name is Lisa and I joined this group today and am getting the hang of this stuff. I am tapering off of pain meds oxy's and perks. I dont even know how it got this outta control but I atleast realized my wrong doings and decided I needed to slow down. I will be completely off pills Sunday.Even tho I am tapering I am still having withdrawals  My body aches and I feel as if I have pains I never had before. Sleep has been an issue for sometime now. Any suggestions of what I should ask my doctor for to help me sleep. I tried melatonin, I think thats what its called and its not helping. I am going to take a hot bath and see if that helps me relax. Any suggestions in helping me get back to healthy sleeping patterns? I am so lucky to have found you guys and this site because everyone needs a support team and I finally have something to look forward to and to lean on. Thank u guys from the bottom of my heart with all your help and support. Knowing u guys r here makes me know I am going to b ok!
5 Comments Post a Comment
Blank
4341997_tn?1380655144
hi and welcome to the site!!  congrats on wanting to get your life back!  the sleep thing will get better with time.....i tried Alteril....its otc and it seems to work for me ok, also hot baths with epsom salt helped me so much ....during WDs tho it was hard to sleep for sure....the Thomas recipe at the bottom right corner has helped alot of people including me...this site is awesome and has so many people that have been where you are including myself.....please just keep posting and know that we are here for you!!
Blank
Avatar_m_tn
Hi Lisa, I also used Alteril and it worked good as directed. What I remember is feeling antsy and hyper and not sleeping well for 2 weeks or so and then a tired feeling came along and sleep came back soon after. I don't sleep well to begin with.

I'm going to rant just a bit about the heavy duty sleep meds: I got hooked on Ambien a couple of years ago. Ambien, Lunesta and that family of drugs work exactly like a Benzo.  When I decided to jump off cold turkey WD was horrible. Life changing. I went back on and tapered for 4 months, very slowly, so I wouldn't damage my nervous system and could live my life as best possible. My sleep is still not normal 2 years later. When we take that s--t for sleep, we're borrowing sleep from our future. Stay away from it. And take as little Alteril as you can. Just don't sleep well until your body gets tired naturally. You'll be better for it in the long run. Just sayin...
Blank
Avatar_f_tn
Hi there...I dont really have much of a suggestion for help with sleep but im going thru that too so even though thats not much of a comfort just know that there are others not sleeping right along with ya sweetie!Keep posting!
Blank
Avatar_f_tn
Hi and welcome! I wish I could tell you exactly when your sleeping patterns or lack thereof would get back to normal but everyone is different. I do know that sleep is one of the last things to stablize when going through withdrawal of most narcotics! Have you tried taking valerian root(OTC) along with the melatonin? I am on day 32 clean of fentanyl and I still only get about 5 solid hours a night then I toss and turn or doze for another 2 before finally getting up. The above information that was given about warm baths is good but try doing that right before laying down and take the melatonin, valerian root, & maybe a couple of Benadryl! The first 2 weeks I wouldn't have gotten any sleep if not for that combination of things! Good luck and stay strong! Post often here as there are some really wonderful people here and pretty much all of us have been there and done what you are now going through now so we usually can give good feedback. : ) Definitely talk to your doctor before taking anything OTC that I mentioned above just to make sure there will be no adverse affects with anything you are currently prescribed! Post often to let us know how you are doing, it helps just to vent! I know I used this site ALOT during the worst of my withdrawal!
Sincerely,
Keri
Blank
4453126_tn?1354807962
Thank you, I am definitely feeling very weak right now. I have a massive migraine and my body is shaking today is a bad day. I am going to take a hot bath and see if that helps I  feel like a big looser because I let myself get like this. If it wasnt for this page and the help I have been getting I dont know if  I can get through this
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Addiction Answerers
5347058_tn?1381192026
Blank
ariley13
Boston, MA
6942344_tn?1416483780
Blank
Amandag78
Perth, Australia
2083449_tn?1381358308
Blank
Sonrissa
NV
3092482_tn?1412261602
Blank
weaver71
Other
4522800_tn?1405696702
Blank
VICourageous
ID
1926359_tn?1331591739
Blank
lulu747
Vancouver